Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Swollen neck, lightheaded, headache, heavy limbs, taken Levoxyl irregularly, have Hashimoto's disease

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 297 Questions
I am a 23 year old female with Hashimoto’s disease…my levels used to be fairly stable, but over the past year they have fluctuated greatly. I take Levoxyl 50mg 6 days a week and 75mg one day a week. I felt great, then recently I started to feel very racy, then as the week went on I felt fatigued in the day and would get very bad headaches. Thinking I was hyper, I stopped taking the dose for two days. The first day my headache disappeared and I felt good, the second day I could feel a goiter and I felt lightheaded. I doubled up to make up for the lost days, and now my neck is very swollen and I feel lightheaded, have a headache and my limbs feel very heavy. I can’t tell if I am hyper or hypo and what I should do to get back to normal. My doctor is hard to get a hold of and I need to start feeling better ASAP because I am completely useless and anxious.
Posted Tue, 17 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. V. Kumaravel 11 hours later

Thanks for posting your query.

I do understand that you had been suffering from Hashimotos disease with Hypothyroidism and had been on thyroxine replacement. Your concern now seems to be related to headache and increase in size of goiter.

Hypothyroidism is state where your TSH (Thyroid stimulating hormone is high and your T3, T4 levels are normal. Hashimatos is the most common cause of hypothyroidism.

Whenever we treat hypothyroidism with thyroxine we see to that your TSH, T3 and T4 are with in normal range. Since the goiter size is increasing the possibility is that you are under replaced. I would suggest you to get your thyroid functions tested and titrate the dose as required.

If your thyroid functions are normal, then you headache and other symptoms may not be related to thyroid.

Hope this answers your query. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor